Hokkaido Mathematical Journal

Transformations between Singer-Thorpe bases in 4-dimensional Einstein manifolds

Zdeněk DUŠEK and Oldřich KOWALSKI

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

It is well known that, at each point of a 4-dimensional Einstein Riemannian manifold (M,g), the tangent space admits at least one so-called Singer-Thorpe basis with respect to the curvature tensor R at p. K. Sekigawa put the question "how many" Singer-Thorpe bases exist for a fixed curvature tensor R. Here we work only with algebraic structures ($\mathbb{V}$, ⟨,⟩, R), where ⟨,⟩ is a positive scalar product and R is an algebraic curvature tensor (in the sense of P. Gilkey) which satisfies the Einstein property. We give a partial answer to the Sekigawa problem and we state a reasonable conjecture for the general case. Moreover, we solve completely a modified problem: how many there are orthonormal bases which are Singer-Thorpe bases simultaneously for a natural 5-dimensional family of Einstein curvature tensors R. The answer is given by what we call "the universal Singer-Thorpe group" and we show that it is a finite group with 2304 elements.

Article information

Source
Hokkaido Math. J., Volume 44, Number 3 (2015), 441-458.

Dates
First available in Project Euclid: 1 August 2016

Permanent link to this document
https://projecteuclid.org/euclid.hokmj/1470053374

Digital Object Identifier
doi:10.14492/hokmj/1470053374

Mathematical Reviews number (MathSciNet)
MR3532119

Zentralblatt MATH identifier
1339.53048

Subjects
Primary: 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.)

Keywords
Einstein manifold 2-stein manifold Singer-Thorpe basis

Citation

DUŠEK, Zdeněk; KOWALSKI, Oldřich. Transformations between Singer-Thorpe bases in 4-dimensional Einstein manifolds. Hokkaido Math. J. 44 (2015), no. 3, 441--458. doi:10.14492/hokmj/1470053374. https://projecteuclid.org/euclid.hokmj/1470053374


Export citation